Alert archive / Wyoming / High Wind Warnings in 2019
High Wind Warning 26, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Sep 16, 2019, 2:15 PM MDT for Albany County, Carbon County, Wyoming. It took effect at Sep 17, 2019, 3:00 AM MDT. It was in force for 15 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 16, 2019, 2:15 PM MDT (20:15 UTC)
- In effect from
- Sep 17, 2019, 3:00 AM MDT
- Expired
- Sep 17, 2019, 6:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 6:50 AM MDT | NON-TSTM WND GST 57 | 4 W Muddy Gap, WY | |
| Sep 17, 10:43 AM MDT | NON-TSTM WND GST 60 | 10 E Dad, WY | COW CREEK RAWS SITE MEASURED GUST OF 60MPH. SUSTAINED WINDS 43MPH. |
| Sep 17, 11:40 AM MDT | NON-TSTM WND GST 53 | 15 E Sinclair, WY | WALCOTT JUNCTION HAD WIND GUST OF 53MPH. SUSTAINED WIND OF 37MPH. |
| Sep 17, 11:43 AM MDT | NON-TSTM WND GST 56 | 10 E Dad, WY | MEASURED WIND GUST AT COW CREEK OF 56MPH. SUSTAINED WIND OF 33MPH. |
| Sep 17, 12:45 PM MDT | NON-TSTM WND GST 58 | 10 Ssw Hanna, WY | MEASURED WIND GUST OF 58MPH AT DANA RIDGE. SUSTAINED WINDS OF 39 MPH. |
| Sep 17, 12:55 PM MDT | NON-TSTM WND GST 69 | 7 Nw Elk Mountain, WY | HALLECK RIDGE WIND GUST OF 69MPH. SUSTAINED WIND OF 49MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3288 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175 WWUS75 KCYS 162015 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 215 PM MDT Mon Sep 16 2019 ...STRONG WINDS ALONG INTERSTATE 80 FROM ARLINGTON TO RAWLINS AND NORTHERN CARBON COUNTY ON HIGHWAY 287 NEAR MUDDY GAP EARLY TUESDAY MORNING THROUGH THE AFTERNOON... WYZ104-109-110-171200- /O.NEW.KCYS.HW.W.0026.190917T0900Z-190918T0000Z/ Ferris/Seminoe/Shirley Mountains-Central Carbon County- North Snowy Range Foothills- Including the cities of Seminoe Dam, Rawlins, Arlington, and Elk Mountain 215 PM MDT Mon Sep 16 2019 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT TUESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 3 AM to 6 PM MDT Tuesday. * TIMING...Winds increasing this evening. Becoming strong after 3 AM Tuesday and continuing through 6 PM Tuesday. * WINDS...West to southwest winds 35 to 45 mph sustained with gusts to 65 mph. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles may be blown off or blown over...especially on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
3 follow-up statements
736 WWUS75 KCYS 171007 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 407 AM MDT Tue Sep 17 2019 ...STRONG WINDS EXPECTED ALONG INTERSTATE 80 FROM ARLINGTON TO RAWLINS AND NORTHERN CARBON COUNTY ON HIGHWAY 287 NEAR MUDDY GAP THROUGH THIS AFTERNOON... WYZ104-109-110-180000- /O.CON.KCYS.HW.W.0026.000000T0000Z-190918T0000Z/ Ferris/Seminoe/Shirley Mountains-Central Carbon County- North Snowy Range Foothills- Including the cities of Seminoe Dam, Rawlins, Arlington, and Elk Mountain 407 AM MDT Tue Sep 17 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...Winds increasing this morning and continuing through this afternoon. * WINDS...West to southwest winds 30 to 40 mph sustained with gusts to 60 mph. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles may be blown off or blown over...especially on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
285 WWUS75 KCYS 171711 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1111 AM MDT Tue Sep 17 2019 ...STRONG WINDS EXPECTED ALONG INTERSTATE 80 FROM ARLINGTON TO RAWLINS AND NORTHERN CARBON COUNTY ON HIGHWAY 287 NEAR MUDDY GAP THROUGH THIS AFTERNOON... WYZ111-180000- /O.EXA.KCYS.HW.W.0026.000000T0000Z-190918T0000Z/ Southwest Carbon County- Including the city of Baggs 1111 AM MDT Tue Sep 17 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until 6 PM MDT this evening. * TIMING...Winds increasing this morning and continuing through this afternoon. * WINDS...West to southwest winds 30 to 40 mph sustained with gusts to 60 mph. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles may be blown off or blown over...especially on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ104-109-110-180000- /O.CON.KCYS.HW.W.0026.000000T0000Z-190918T0000Z/ Ferris/Seminoe/Shirley Mountains-Central Carbon County- North Snowy Range Foothills- Including the cities of Seminoe Dam, Rawlins, Arlington, and Elk Mountain 1111 AM MDT Tue Sep 17 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...Winds increasing this morning and continuing through this afternoon. * WINDS...West to southwest winds 30 to 40 mph sustained with gusts to 60 mph. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles may be blown off or blown over...especially on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
138 WWUS75 KCYS 171944 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 144 PM MDT Tue Sep 17 2019 ...STRONG WINDS EXPECTED ALONG INTERSTATE 80 FROM ARLINGTON TO RAWLINS AND NORTHERN CARBON COUNTY ON HIGHWAY 287 NEAR MUDDY GAP THROUGH THIS AFTERNOON... WYZ104-109>111-180000- /O.CON.KCYS.HW.W.0026.000000T0000Z-190918T0000Z/ Ferris/Seminoe/Shirley Mountains-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Including the cities of Seminoe Dam, Rawlins, Arlington, Elk Mountain, and Baggs 144 PM MDT Tue Sep 17 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * TIMING...Winds increasing this morning and continuing through this afternoon. * WINDS...West to southwest winds 30 to 40 mph sustained with gusts to 65 mph. * IMPACTS...Mainly to transportation. Light weight and high profile vehicles may be blown off or blown over...especially on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Sep 16, 11:41 AM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 16, 11:41 AM MDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1141 AM MDT Mon Sep 16 2019 .UPDATE... Issued at 1135 AM MDT Mon Sep 16 2019 ...Please see latest 18Z aviation discussion... UPDATE Issued at 537 AM MDT Mon Sep 16 2019 Please see updated 12Z aviation discussion below. && .SHORT TERM...(Today through Tuesday night) Issued at 321 AM MDT Mon Sep 16 2019 Plenty of high clouds streaming north across the CWA ahead of an upper trough that is nearing the west coast. This system will approach the CWA today and Tuesday, swinging by late Tuesday. Not a lot of pcpn expected with the system as the airmass looks to remain rather dry. Any storms that occur Tuesday may produce some brief gusty winds given the dry sub-cloud layer. A bit cooler today with the cloudiness but still pretty warm with max temps well into the 80s over the plains, possibly a few lower 90s. Pacific front sweeps across the CWA Tuesday afternoon with a period of pretty gusty winds behind it, especially around the mtns. Clear and cool Tuesday night as the upper system swings quickly northeast over the Dakotas. .LONG TERM...(Wednesday through Sunday) Issued at 321 AM MDT Mon Sep 16 2019 Dry Weds then the next upper trough approaches Thursday with wdly sctd afternoon and evening convection over the CWA ahead of it. Cooler Friday with a decent chance for showers and a few storms as the main upper trough and associated cold front moves across the region. Seasonal temperatures then expected in the wake of the trough Saturday and Sunday with dry weather as well. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1135 AM MDT Mon Sep 16 2019 Pretty quiet weather through the period. Expecting flight conditions to remain VFR. Big concern for tomorrow morning is increasing winds. Gusts across southeast Wyoming could be as high as 40 to 50 MPH. Collapsing thunderstorms tomorrow afternoon could produce higher erratic gusts. Storms will begin developing after 18Z tomorrow. && .FIRE WEATHER... Issued at 321 AM MDT Mon Sep 16 2019 Increasing moisture will ease fire weather concerns over the area this week. It will still be warm today then temperatures will turn cooler for the rest of the week which will also alleviate conditions. A few showers and maybe a storm or two is possible Tuesday as a disturbance moves across the area then a better chance for rain is seen towards Friday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...CW SHORT TERM...RE LONG TERM...RE AVIATION...CW FIRE WEATHER...RE
Hazardous weather outlook, Sep 16, 3:42 AM MDT, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 342 AM MDT Mon Sep 16 2019 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 171030- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- Central Laramie County-East Laramie County- 342 AM MDT Mon Sep 16 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Widely scattered showers and thunderstorms are expected mainly Tuesday afternoon and evening. A few storms could get strong with brief gusty winds associated with them. .Spotter information statement... Spotter activation will not be needed. WYZ103>106-109>117-171030- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 342 AM MDT Mon Sep 16 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Widely scattered showers and thunderstorms are expected mainly Tuesday afternoon. A few storms could get strong with brief gusty winds associated with them. In addition, a period of stronger winds is possible behind a cool front that will move across the area Tuesday afternoon. .Spotter information statement... Spotter activation will not be needed.
Nearby
High Wind Warnings in Wyoming, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.